Vol. 20, No. 2, 1967

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 305: 1  2
Vol. 304: 1  2
Vol. 303: 1  2
Vol. 302: 1  2
Vol. 301: 1  2
Vol. 300: 1  2
Vol. 299: 1  2
Vol. 298: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Editorial Board
Subscriptions
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Author Index
To Appear
 
Other MSP Journals
On a theorem by Hoffman and Ramsay

Stelios A. Negrepontis

Vol. 20 (1967), No. 2, 281–282
Abstract

Hoffman and Ramsay recently constructed, using the continuum hypothesis, a proper subalgebra of the algebra C(βN) of all complex-valued continuous functions on βN which is uniformly closed and separates points of βN. (This example settles in the negative a conjecture by Badé and Curtis). The purpose of this note is to indicate that this result does not need the continuum hypothesis.

Mathematical Subject Classification
Primary: 46.65
Milestones
Received: 5 April 1966
Published: 1 February 1967
Authors
Stelios A. Negrepontis